Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 19, 2016, 6:48 PM CDT for Douglas County, Jefferson County, Shawnee County, Kansas. It was in force for 57 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2016, 6:48 PM CDT (23:48 UTC)
- Expired
- Aug 19, 2016, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Jefferson County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 77 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:50 PM CDT | TSTM WND DMG | Topeka, KS | 32ND AND FAIRLAWN. 2 AND A HALF FOOT DIAMATER TREE BROKEN AND LAYING ACROSS THE ROAD. |
| Aug 19, 6:50 PM CDT | TSTM WND DMG | Topeka, KS | 6 TO 8 INCH DIAMETER LIMBS DOWN AT 6TH AND MACVICAR. 10 INCH BRANCHES DOWN AT 25TH AND URISH. |
| Aug 19, 6:50 PM CDT | TSTM WND DMG | Topeka, KS | SEVERAL LOCATIONS WITH 4 TO 10 INCH TREE LIMBS DOWN ACROSS THE CITY...INCLUDING 29TH AND FAIRLAWN...21ST AND URISH...2200 NW TYLER...FORBES FIELD...6TH AND RICE ROAD...AND 2700 ROTHER. THERE WAS NO ROOF DAMAGE REPORTED ACROSS SHAWNEE COUNTY. |
| Aug 19, 6:55 PM CDT | TSTM WND DMG | Sw Topeka, KS | 29TH AND EVENINGSIDE. 12 INCH DIAMETER TREE BRANCH DOWN. |
| Aug 19, 6:56 PM CDT | TSTM WND GST 55 | Forbes Field, KS | |
| Aug 19, 6:58 PM CDT | TSTM WND GST 55 | Billard Airport, KS | |
| Aug 19, 7:02 PM CDT | TSTM WND DMG | 4 S Meriden, KS | POWER LINES DOWN AT K4 AND DETLOR ROAD. TIME ESTIMATED BASED ON RADAR SIGNATURE. |
| Aug 19, 7:15 PM CDT | TSTM WND DMG | Ssw Perry, KS | 12 INCH LIMB BROKEN OFF HEALTHY TREE |
| Aug 19, 7:21 PM CDT | TSTM WND GST 45 | 5 Sw Lecompton, KS | 40 TO 50 MPH WIND GUSTS WITH SMALL BRANCHES DOWN. |
| Aug 19, 7:29 PM CDT | TSTM WND GST 50 | N Lawrence, KS | 50 TO 55 MPH WINDS ESTIMATED |
| Aug 19, 7:31 PM CDT | TSTM WND GST 68 | Lawrence Airport, KS | |
| Aug 19, 7:32 PM CDT | TSTM WND DMG | 7 Ese Williamstown, KS | POWER LINE DOWN |
| Aug 19, 7:37 PM CDT | TSTM WND DMG | Lawrence, KS | RADAR ESTIMATED TIME. 1 TO 2 INCH DIAMETER TREE LIMBS DOWN NEAR LAWRENCE MEMORIAL HOSPITAL, WEST CAMPUS OF KU NEAR LIED CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106
WUUS53 KTOP 192348
SVRTOP
KSC045-087-177-200045-
/O.NEW.KTOP.SV.W.0211.160819T2348Z-160820T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
648 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN JEFFERSON COUNTY IN NORTHEASTERN KANSAS...
CENTRAL DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 648 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF SILVER LAKE TO 4 MILES SOUTHWEST OF
BERRYTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TOPEKA...LAWRENCE...OSKALOOSA...TECUMSEH...EUDORA...RICHLAND...
PERRY...MCLOUTH...MERIDEN...OZAWKIE...LECOMPTON...CLINTON...
LONE STAR...WILLIAMSTOWN...BERRYTON...PERRY LAKE...CLINTON LAKE...
GRANTVILLE AND PAULINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 353 AND 355.
KANSAS TURNPIKE BETWEEN MILE MARKERS 169 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3887 9579 3921 9585 3922 9559 3923 9559
3931 9518 3897 9519 3896 9517 3898 9516
3897 9511 3895 9509 3898 9508 3899 9506
3886 9506
TIME...MOT...LOC 2348Z 262DEG 30KT 3913 9575 3890 9569
HAIL...<.75IN
WIND...60MPH
$$5 follow-up statements
297
WWUS53 KTOP 200012
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT FRI AUG 19 2016
KSC045-087-177-200045-
/O.CON.KTOP.SV.W.0211.000000T0000Z-160820T0045Z/
SHAWNEE-JEFFERSON-DOUGLAS-
712 PM CDT FRI AUG 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN SHAWNEE...SOUTHERN JEFFERSON AND NORTHERN DOUGLAS
COUNTIES...
AT 711 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF MERIDEN TO 3 MILES WEST OF
CLINTON LAKE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...TECUMSEH...EUDORA...RICHLAND...PERRY...
MCLOUTH...MERIDEN...OZAWKIE...LECOMPTON...CLINTON...LONE STAR...
WILLIAMSTOWN...BERRYTON...PERRY LAKE...CLINTON LAKE AND GRANTVILLE.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 181 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3887 9563 3921 9564 3922 9559 3923 9559
3931 9518 3897 9519 3896 9517 3898 9516
3897 9511 3895 9509 3898 9508 3899 9506
3886 9506
TIME...MOT...LOC 0011Z 262DEG 30KT 3915 9552 3892 9547
HAIL...<.75IN
WIND...60MPH
$$464
WWUS53 KTOP 200020
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
720 PM CDT FRI AUG 19 2016
KSC177-200029-
/O.CAN.KTOP.SV.W.0211.000000T0000Z-160820T0045Z/
SHAWNEE-
720 PM CDT FRI AUG 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHAWNEE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3887 9550 3905 9550 3923 9559 3931 9518
3897 9519 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3886 9506
TIME...MOT...LOC 0019Z 262DEG 30KT 3915 9549 3892 9544
$$
KSC045-087-200045-
/O.CON.KTOP.SV.W.0211.000000T0000Z-160820T0045Z/
JEFFERSON-DOUGLAS-
720 PM CDT FRI AUG 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN JEFFERSON AND CENTRAL DOUGLAS COUNTIES...
AT 719 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PERRY LAKE TO NEAR CLINTON LAKE...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...EUDORA...PERRY...MCLOUTH...MERIDEN...
OZAWKIE...LECOMPTON...CLINTON...LONE STAR...WILLIAMSTOWN...
CLINTON LAKE AND PERRY LAKE.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3887 9550 3905 9550 3923 9559 3931 9518
3897 9519 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3886 9506
TIME...MOT...LOC 0019Z 262DEG 30KT 3915 9549 3892 9544
HAIL...<.75IN
WIND...60MPH
$$671
WWUS53 KTOP 200026
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
726 PM CDT FRI AUG 19 2016
KSC045-087-200045-
/O.CON.KTOP.SV.W.0211.000000T0000Z-160820T0045Z/
JEFFERSON-DOUGLAS-
726 PM CDT FRI AUG 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN JEFFERSON AND CENTRAL DOUGLAS COUNTIES...
AT 724 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PERRY LAKE TO CLINTON LAKE...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...FIRE DEPARTMENT. AT 702 PM POWER LINES WERE DOWNED BY
THUNDERSTORMS WINDS ALONG K4 HIGHWAY SOUTH OF MERIDIAN.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...EUDORA...PERRY...MCLOUTH...MERIDEN...
OZAWKIE...LECOMPTON...CLINTON...LONE STAR...WILLIAMSTOWN...
CLINTON LAKE AND PERRY LAKE.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3887 9550 3905 9550 3923 9559 3931 9518
3897 9519 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3886 9506
TIME...MOT...LOC 0024Z 262DEG 30KT 3916 9543 3893 9538
HAIL...<.75IN
WIND...60MPH
$$468
WWUS53 KTOP 200033
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
733 PM CDT FRI AUG 19 2016
KSC045-087-200045-
/O.CON.KTOP.SV.W.0211.000000T0000Z-160820T0045Z/
JEFFERSON-DOUGLAS-
733 PM CDT FRI AUG 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN JEFFERSON AND NORTHEASTERN DOUGLAS COUNTIES...
AT 733 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF MCLOUTH TO 3 MILES SOUTHEAST OF
LAWRENCE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...EUDORA AND MCLOUTH.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 199 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3887 9532 3905 9531 3922 9533 3925 9518
3897 9519 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3886 9506
TIME...MOT...LOC 0033Z 268DEG 38KT 3915 9526 3892 9521
HAIL...<.75IN
WIND...60MPH
$$088
WWUS53 KTOP 200040
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
740 PM CDT FRI AUG 19 2016
KSC045-087-200049-
/O.EXP.KTOP.SV.W.0211.000000T0000Z-160820T0045Z/
JEFFERSON-DOUGLAS-
740 PM CDT FRI AUG 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3887 9532 3905 9531 3922 9533 3925 9518
3897 9519 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3886 9506
TIME...MOT...LOC 0037Z 262DEG 30KT 3915 9526 3892 9521
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:25 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 19, 6:25 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 625 PM CDT FRI AUG 19 2016 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Saturday) Issued at 328 PM CDT FRI AUG 19 2016 Water vapor imagery depicts an upper level disturbance currently over north central Kansas. With this, a cluster of storms have formed and along a surface front extending from western Iowa into southwest Kansas. Storms started as elevated and have become more surface based as they organize, with small hail and heavy rain already reported. CAPE ahead of this activity is over 2500 J/kg, with DCAPE values near 1000 J/kg, and shear continues to be marginal with values near 25kts. Models indicate storms may initially start as clusters and then merge into a line as they move through the forecast area primarily between 3 and 10 PM. The main threat will be locally damaging winds with any clusters that manage to move ahead of the front and bow, but small to severe hail is also possible. Rainfall totals are generally be around an inch for the area, although heavier amounts up to 2.5 inches will be possible creating a concern for localized flash flooding. Storms will be diurnal in nature and should begin to weaken after sunset. Scattered showers may linger behind the front, but overall storms will come to an end by early morning tomorrow. Conditions will steadily improve through the morning with skies clearing from west to east as surface high pressure moves into the area. A strong pressure gradient will be present over the area tomorrow morning as this new airmass pushes into northeast Kansas and gusty winds up to 20kts are expected through the morning, decreasing through the afternoon. Even with clearing skies and ample sunshine tomorrow afternoon, prevalent cold air advection will only allow highs to top out in the mid to upper 70s tomorrow. .LONG TERM...(Saturday Night through Friday) Issued at 328 PM CDT FRI AUG 19 2016 Northwest flow aloft will prevail across the Central Plains on the backside of the upper level trough moving into the Mid Mississippi Valley Saturday night. High pressure will build into central and eastern Kansas and gradually move east across eastern Kansas on Sunday. Lows Sunday morning will be cool with highs in the low to mid 50s. Forecast soundings show mixing down from 780mb to 820 mb from west to east on Sunday which should give highs in the lower 80s. As an upper level trough moves into the Pacific Northwest Sunday night a surface trough will develop across the Western High Plains while the surface high moves off to the east. This will induce a return of southerly flow across the area and expect lows Monday morning from the upper 50s to lower 60s. Monday the upper trough will deepen across the west with ridging across the Central Plains. Expect highs to be a few degrees warmer on Monday with highs in the mid 80s with a few readings in the upper 80s possible near central Kansas. Sensible weather will be rather benign Saturday night through Monday. Tuesday through Friday will see off and on rain and thunderstorm chances as a pair of weak waves traverse over a weak and slow moving frontal boundary across northeast into east central Kansas. On Tuesday night into Wednesday morning it seems reasonable with the timing of shortwaves and development of a weak to moderately strong LLJ in place over central to north central Kansas could enhance elevated showers and storms which eventually move into portions of northeastern Kansas overnight. Some stronger storms could have just enough instability and shear have some small hail and strong gusty winds. Second best chance of storms for the extended period sets up Wednesday night into Thursday early morning as second wave moves into the region. After this, the front should push south as a stronger surface ridge builds in from the northwest. Expect temps to be overall lower during the period with highs in low to mid 80s with overnight lows possibly around 60 by next Friday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 624 PM CDT FRI AUG 19 2016 Thunderstorms continue to move east throughout the forecast area. TSRA will reach TOP/FOE within the hour and are expected to have brief periods of IFR conditions within the heavy rain. MHK should stay VFR through the period now with rain ending near 01Z. TOP/FOE may see brief MVFR ceilings post frontal before sunrise. Storms will completely clear the area early morning and gusty winds will pick up after 13Z. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Heller LONG TERM...Drake/53 AVIATION...Heller
Hazardous weather outlook, Aug 19, 3:36 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 336 PM CDT FRI AUG 19 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-202045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 336 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE MOVING THROUGH THE AREA AND WILL CONTINUE TO PROGRESS EAST THIS EVENING AND OVERNIGHT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL BETWEEN 3 PM AND 10 PM. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Aug 19, 5:23 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
523 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST 4 S CHAPMAN 38.91N 97.04W
08/19/2016 M45.00 MPH DICKINSON KS TRAINED SPOTTER
MEASURED WITH CALIBRATED INSTRUMENT. NO DAMAGE REPORTED.
&&
BDRAKESpecial weather statement, Aug 19, 5:27 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
527 PM CDT FRI AUG 19 2016
KSZ011-012-192245-
NEMAHA-BROWN-
527 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN AND NEMAHA
COUNTIES UNTIL 545 PM CDT...
AT 527 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHEAST OF AUBURN TO 3 MILES
SOUTHEAST OF VERMILLION. MOVEMENT WAS EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SABETHA...SENECA...CENTRALIA...FAIRVIEW...MORRILL...BERN...CORNING...
GOFF...ONEIDA...WOODLAWN AND BAILEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS.
LAT...LON 4000 9561 3957 9591 3957 9621 3958 9624
3979 9624 4000 9610
TIME...MOT...LOC 2227Z 290DEG 24KT 4032 9579 3967 9623Local storm report, Aug 19, 5:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
558 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 4 WNW OGDEN 39.12N 96.78W
08/19/2016 M67 MPH RILEY KS MESONET
KANSAS MESONET SITE.
&&
BARJENBRUCHLocal storm report, Aug 19, 6:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
600 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 4 WNW OGDEN 39.12N 96.78W
08/19/2016 M67.00 MPH RILEY KS MESONET
KANSAS MESONET SITE.
&&
BARJENBRUCHSpecial weather statement, Aug 19, 6:22 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
622 PM CDT FRI AUG 19 2016
KSZ038-039-055-192345-
WABAUNSEE-OSAGE-SHAWNEE-
622 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WABAUNSEE...SHAWNEE AND
NORTHERN OSAGE COUNTIES UNTIL 645 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ST. MARYS TO 4 MILES WEST OF HARVEYVILLE.
MOVEMENT WAS EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TOPEKA...CARBONDALE...ROSSVILLE...TECUMSEH...RICHLAND...DOVER...
SILVER LAKE...AUBURN...OVERBROOK...BURLINGAME...SCRANTON...
MAPLE HILL...HARVEYVILLE...WILLARD...KEENE...BERRYTON...
POMONA LAKE AND PAULINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 339 AND 355.
KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS.
LAT...LON 3861 9551 3869 9595 3874 9595 3874 9608
3919 9608 3916 9606 3916 9607 3914 9604
3913 9604 3922 9603 3921 9559 3907 9560
3905 9558 3907 9555 3905 9550
TIME...MOT...LOC 2321Z 275DEG 34KT 3916 9604 3880 9604Local storm report, Aug 19, 6:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
648 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 1 WSW OSAGE CITY 38.63N 95.83W
08/19/2016 E70 MPH OSAGE KS TRAINED SPOTTER
&&
JPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:36 PM CDT | Special Weather Statement | TOP | Cloud, Ottawa, Republic | 39 min |
| Aug 19, 3:05 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 25 min |
| Aug 19, 3:29 PM CDT | Special Weather Statement | TOP | Cloud, Republic | 31 min |
| Aug 19, 4:00 PM CDT | Special Weather Statement | TOP | Clay, Ottawa | 45 min |
| Aug 19, 4:41 PM CDT | Special Weather Statement | TOP | Geary, Riley | 49 min |
| Aug 19, 4:53 PM CDT | Special Weather Statement | TOP | Dickinson | 37 min |
| Aug 19, 5:10 PM CDT | Areal Flood Advisory | TOP | Cloud, Ottawa | 3 hr |
| Aug 19, 5:16 PM CDT | Special Weather Statement | TOP | Geary, Morris, Pottawatomie, Wabaunsee | 29 min |
| Aug 19, 5:27 PM CDT | Special Weather Statement | TOP | Nemaha | 18 min |
| Aug 19, 5:39 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Riley, Wabaunsee | 51 min |
| Aug 19, 6:22 PM CDT | Special Weather Statement | TOP | Osage, Shawnee | 23 min |
| Aug 19, 6:41 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.